Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

What causes heavy menstrual bleeding?

User rating for this question
Excellent
Answered by

OBGYN
Practicing since : 2010
Answered : 2123 Questions
Question
Hi, I've been suffering from heaving bleeding for over two weeks now. My GP prescribed norethisterone 5mg 3x a day for 10days combined with tranexamic acid for 4 days. It's stopped the flooding but I'm still bleeding ( a constant flow, changing my pad 3/4 times a day and I have period pain too. Also the blood had a horrible smell. Should I be concerned?
Posted Mon, 11 Aug 2014 in Menstruation and Miscarriage
 
 
Answered by Dr. Soumya 16 minutes later
Brief Answer:
Transvaginal Ultrasound Scan

Detailed Answer:
Hello,

Welcome to healthcare magic.

You seem to be having excess flow as well as duration of menstrual flow ( This is called Menorrhagia in Medical terms) .

This happens when there is some Pathology in uterine cavity. For example endometrial polyp or a fibroid affecting endometrial cavity. These problems lead to the complaints as mentioned above.

These problems along with endometrial thickness can be measured by using transvaginal ultrasound scan. If any of these problems are seen, the treatment can be advised.

Since your doctor has given all possible good drugs to stop bleeding, it should have stopped by now. But it has not subsided. I suggest you get a transvaginal scan and send me the report or show it to your gynecologist so that adequate treatment can be offered.

While you see your gynecologist please request for per speculum examination to check cervix for foul smell as you mentioned.

Let me know if you have anymore doubts.

Regards,
Dr. Soumya
Above answer was peer-reviewed by
 
Follow-up: What causes heavy menstrual bleeding? 26 minutes later
Thank you. Ive taken tranexamic acid for 4 days. I stopped taking it on thursday. Should i start taking it again? Im taking 5mg of norethisterone 3x a day. Should i continue to take this or more?
 
 
Answered by Dr. Soumya 15 minutes later
Brief Answer:
Continue

Detailed Answer:
Hi,

Dont start tranexamic acid again. Its not of much use now.

Continue norethisterone and dont stop it. Stopping it will cause bleeding to increase.

Follow the instructions i told in my previous reply.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor